Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 25, 2015, 6:19 PM CDT for Boone County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 6:19 PM CDT (23:19 UTC)
- Expired
- Mar 25, 2015, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Boone County, AR
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 2:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WFUS54 KLZK 252319
TORLZK
ARC009-252345-
/O.NEW.KLZK.TO.W.0002.150325T2319Z-150325T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 645 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR GREEN FOREST.
DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 40 MPH. IN
ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
* LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE...
SELF... ROBERSON HOLLOW... OMAHA...
MYRTLE... RIDGEWAY... BURLINGTON...
ALPENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3625 9306 3627 9330 3650 9330 3651 9324
3651 9308 3650 9308
TIME...MOT...LOC 2319Z 263DEG 34KT 3635 9343
$$
641 follow-up statement
224
WWUS54 KLZK 252343
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 PM CDT WED MAR 25 2015
ARC009-252354-
/O.EXP.KLZK.TO.W.0002.000000T0000Z-150325T2345Z/
BOONE AR-
643 PM CDT WED MAR 25 2015
...THE TORNADO WARNING FOR NORTHWESTERN BOONE COUNTY WILL EXPIRE AT
645 PM CDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA. LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3625 9306 3627 9330 3650 9330 3651 9324
3651 9308 3650 9308
TIME...MOT...LOC 2344Z 263DEG 34KT 3638 9314
$$
64What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 25, 2:51 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 25, 2:51 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CDT WED MAR 25 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A FEW STRONG THUNDERSTORMS DEVELOPED OUTSIDE OF THE CWA IN NORTHEAST TEXAS AND SW ARKANSAS DURING THE MID TO LATE MORNING HOURS ALONG AN AXIS OF HIGHER DEWPOINTS. THROUGH THE DAY TODAY...A NEARLY STATIONARY WARM FRONT REMAINS DRAPED ACROSS ARKANSAS FROM FORT SMITH TO MOUNTAIN HOME. THIS FRONT WILL CONTINUE TO WOBBLE THROUGH THE DAY BEFORE LIFTING MORE TO THE NORTH BY LATER THIS AFTERNOON AND EVENING. SURFACE LOW WILL CONTINUE TO PUSH TO THE NORTHEAST...AT THIS POINT...DID SLOW DOWN THE TIMING OF THE MAIN LINE OF PRECIP. LATEST RUNS OF HRRR HAS A FEW STRONGER STORMS DEVELOPING ACROSS OKLAHOMA AND FOLLOWING CLOSE TO WHERE THE STATIONARY FRONT IS CURRENTLY LOCATED. THE LARGEST THREAT WITH THESE INITIAL STORMS WILL BE LARGE HAIL...WITH DAMAGING WINDS...AND PERHAPS EVEN A TORNADO POSSIBLE. THE TORNADO THREAT IS FAIRLY LOW WITH THESE STORMS...WITH FAIRLY HIGH LCL VALUES. SOME OF THE HIRES MODELS DO SUGGEST THESE MAY FALL A BIT...BUT NOT UNTIL LATER IN THE EVENING. CONTINUE TO EXPECT A LINE OF THUNDERSTORMS TO DEVELOP...GENERALLY ALONG AND BEHIND THE MAIN FRONT AND MOVE THROUGH THE STATE AFTER 00Z...WITH THUNDERSTORMS SWEEPING THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...BUT TORNADOES WILL BE LIMITED AS THE COLD FRONT QUICKLY OUTRACES THE STORMS. CONTINUES TO LOOK THAT THE HEAVIEST OF THE PRECIPITATION WILL BE LIMITED NW OF THE CWA. LATER IN THE SHORT TERM...LARGE UPPER TROUGH WILL MOVE ACROSS THE AREA...AND WITH UPPER ENERGY RIDING AROUND THE TROUGH...SOME SMALL CHANCES WILL EXIST FOR WINTRY PRECIPITATION. BUT WITH TEMPERATURES CONTINUING TO COME BACK A BIT WARMER...THE CHANCES CONTINUE TO LESSEN. NO ACCUMULATIONS OR WINTER WX HAZARDS ARE EXPECTED. && .LONG TERM...SUNDAY THROUGH WEDNESDAY NEAR...TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED DURING THIS PERIOD. PRECIPITATION FORECASTS WILL REFLECT LOWER FORECAST CONFIDENCE WITH REGARD TO FEATURES IN EXPECTED SPLIT FLOW ACROSS THE U.S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 78 48 56 36 / 50 80 50 20 CAMDEN AR 83 58 61 42 / 20 40 50 10 HARRISON AR 76 44 55 34 / 50 90 30 20 HOT SPRINGS AR 81 55 61 39 / 30 70 30 10 LITTLE ROCK AR 81 54 60 39 / 20 70 40 10 MONTICELLO AR 80 56 61 37 / 10 30 70 10 MOUNT IDA AR 80 53 62 35 / 40 80 30 10 MOUNTAIN HOME AR 77 45 57 35 / 50 90 30 20 NEWPORT AR 78 49 57 34 / 40 80 60 10 PINE BLUFF AR 80 56 58 40 / 10 50 60 10 RUSSELLVILLE AR 81 52 60 37 / 50 80 30 10 SEARCY AR 78 51 57 36 / 30 70 50 10 STUTTGART AR 79 55 57 39 / 10 60 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...65 / LONG TERM...55
Hazardous weather outlook, Mar 25, 6:15 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 615 PM CDT WED MAR 25 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 615 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A STORM SYSTEM CURRENTLY IN THE CENTRAL PLAINS WILL MARCH EAST THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED ACROSS PARTS OF NORTHWEST ARKANSAS AND AND NORTHEAST ARKANSAS AT THIS TIME. THESE STORMS ARE PRODUCING LARGE HAIL AND DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THESE STORMS ARE IN ADVANCE OF THE ASSOCIATED COLD FRONT WITH THIS STORM WHICH IS STILL LOCATED IN OKLAHOMA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING ACROSS WESTERN AND NORTHERN ARKANSAS. THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THE AFOREMENTIONED FRONT MOVES THROUGH. HOWEVER...AS WE PROGRESS THROUGH THE NIGHT....RAIN WILL BECOME MORE SCATTERED WITH TIME...AND CHANCES FOR SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL TURN MUCH COOLER BEHIND THE FRONT THURSDAY. WINDS WILL SHIFT TO THE NORTH AND NORTHWEST...AND WILL BE GUSTY. A LAKE WIND ADVISORY MAY BE REQUIRED. FRIDAY AND SATURDAY MORNINGS...TEMPERATURES MAY DROP TO AROUND FREEZING IN ISOLATED SPOTS ACROSS NORTHERN ARKANSAS. PATCHY FROST WILL ALSO BE POSSIBLE IN NORTHERN SECTIONS OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE NORTHWEST HALF OF ARKANSAS DUE TO SEVERE WEATHER. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/56
In the hours before
Special weather statement, Mar 25, 5:05 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 PM CDT WED MAR 25 2015 ARZ012-252235- NEWTON AR- 505 PM CDT WED MAR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 530 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF WALNUT...OR 11 MILES SOUTH OF LOST VALLEY SP...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... JASPER... PRUITT... PIERCETOWN... CARVER... WAYTON... VENDOR... SWAIN... PARTHENON... NAIL... MT JUDEA... MOSSVILLE... LOW GAP... HASTY... DEER... CROSSROAD... BASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3611 9308 3589 9296 3579 9339 3592 9345 TIME...MOT...LOC 2205Z 241DEG 32KT 3587 9333 64
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 30 min |
| Mar 24, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 31 min |
| Mar 24, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 30 min |
| Mar 24, 7:34 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 26 min |
| Mar 24, 7:56 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 34 min |
| Mar 24, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 32 min |
| Mar 24, 8:30 PM CDT | Special Weather Statement | LZK | Searcy | 30 min |
| Mar 24, 8:33 PM CDT | Special Weather Statement | LZK | Marion | 27 min |
| Mar 24, 9:29 PM CDT | Special Weather Statement | LZK | Baxter | 31 min |
| Mar 25, 4:05 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 25 min |
| Mar 25, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 38 min |
| Mar 25, 5:05 PM CDT | Special Weather Statement | LZK | Newton | 30 min |
| Mar 25, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 28 min |
| Mar 25, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 33 min |
| Mar 25, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 24 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.